In a nutshell, I suffer from migraines and labyrinthitis - both constant, so in need of a preventative.
My Neurologist had me try Effexor, and I had a bad reaction to it.
His next to try was Amitriptyline, but has told me to hold off for now.
I am currently taking Olanzapine (antipsychotic), but have only been on 5mg for a week, so can probably stop taking it if I try something else. Not sure of what interactions are out there.
The psych told me I most likely have a sensitivity to SSRIs/SNRIs, but didn’t mention anything about tri-cyclics.
What would be a logical next step from here?
Ami, Nori, Gabapentin?
I appreciate all your suggestions, and will be presenting them to my Neurologist, Psychiatrist and GP this week, and hopefully nip this thing once and for all.
I’ve been on 900mg Gabapentin (Neurontin) for a few weeks now and have noticed a difference. While it hasn’t completely eliminated the dizziness for me (I too have constant dizziness) it has definitely taken the edge off. I’ve even had a string of days where I felt 90%
The nice thing about Gabapentin is that the side effect profile is very low. For the first few days you feel ‘slow’ like you’re a little drunk or high. Other than that I had itchy eyes but that was tolerable.
Keep in mind that most medications require 3 months of usage to really see a difference.
I would suggest Propranolol. Especially given your sensitivity.
I have tried Propranolol, Topiramate, Venlafaxine, Zonisamide, Amitriptyline, Pizotifen, Ethosuximide, most of them more than once. And Propranolol was the only one I could tolerate for any length of time without intolerable SE’s.
I still do try the ones I have at low doses to see if I can get anywhere but so far no long term success with anything else.
I know everyone is different though and there are probably people here with success stories on every one of those!
Definitely agree, but due to the hearing loss and tinnitus on that side, coupled with the sub-par results from vestibular testing, and labyrinthine enhancement on the MRI, I tend to agree that there is significant damage to my left Labyrinth.
The cause is questionable though. He said ‘probably viral’, although the viruses they tested for came back clean.
It sure is. Haha. Thanks for the suggestions though.
Due to a possible interaction with Olanzapine, the docs don’t want me on Ami (and I imagine Nort too).
The favoured suggestion by the Neuro and Psych at this stage is Valpro (I think this is known as Depakote in the US - I am in Australia). 200mg twice a day to start with until I see him again in August.
Fingers crossed. I’m thinking that if I get relief from this, I can probably come off the Olanz.